- Mental Health
Paxil Withdrawal: How to Quit It Safely
Paroxetine for Anxiety and Panic
Paroxetine is the substance Paxil has that keeps your serotonin levels in check and your anxiety under control.
Paxil is, in my opinion, the best medication for panic disorders and anxiety attacks. It was meant to be an anti-depressant mainly, but soon enough health professionals saw the effect it had on treating anxiety.
I know for a fact this was the best solution for me, as I am an anxious person and I had to take in 10 mg of Paxil (a very small dosage I know) to keep under control. However, I got in a very good therapy group in which I saw people that took up to 40mg quitting paxil with close to no side effects. Close to no side effects, because with a dosage like that, you are prone to getting one or two.
Are you currently taking Paxil?
Symptoms of Paxil Withdrawal
Paxil withdrawal is going to give you some strange feelings, but this can be minimized if you withdraw from it with thought and a good method.
You may feel a bit dizzy, feeling like your eyes move alone or uncontrollably, feeling electricity jolts throughout your body and, off course, anxiety.
On the social level, you may notice some speech impairment, some over-reacting, becoming very emotional - in the physical level you have some tremors and tingling, maybe tinnitus (ear buzzing).
Remember, this is for those who quit paxil cold turkey or with bad plans.
Summing some frequent symptoms of withdrawal
Rapid Eye Movement
Plan it and accomplish it
There are two phases in effectively quitting paxil - Planning and Making it Happen!
Plan it: What are you currently taking in? 10mg? 20mg? 40mg? A withdrawal plan is different for each dose, and the plan I'm presenting is for the standard - the common pill size - 20mg.
You got to plan dividing your dose in 16 different pieces and, depending on the size of your dose, schedule the time you will take to decrease another 1/16. There is only one way to find out if you are calculating the correct time frame - the symptoms. If you are decreasing it with no symptoms or very manageable ones then keep going. However, if you get them to disturb you, gently walk a step back and take it very slowly.
DO NOT take the dose one day and stop the next, take it again another day and stop again - That will not work unless you are one of those lucky persons that have a great tolerance to side effects.
The trick is getting your dose down till 1/16 and keep it therefore some time before quitting. (Make some smaller bits than 1/16 if you think its needed. Its okay, you've got time.)
Now, for the next phase...
Make it happen: There are some key factors in this plan, one of it being able to show some self-awareness.
How are you feeling? Feeling depressed? Aggressive? Maybe you should slow down then - It's better to slow down than to do it and then having to start taking it all over again because you couldn't manage it.
Above all, relax while you are doing it while assessing if you feel alright or not. Keep yourself active and busy and enjoy some good social parties or hang around with friends. It's vital to stay relaxed and motivated.
What is your bigger fear?
As I said, and as I learned, it is vital to stay relaxed and active while withdrawing - So here are some relaxing tips:
- Workout! - you may feel like this isn't relaxing, but it actually works wonders.
- Socialize - It is vital to maintain a great social life, don't close yourself to others.
- Practice Yoga or Meditation - Learn to live in harmony with your body.
- Deep Breathe - Spend 5 minutes per day deep breathing with your belly.